Alert archive / Louisiana / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 11:08 PM CST for Bienville Parish, Red River Parish, Louisiana. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1995, 11:08 PM CST (05:08 UTC)
- Expired
- Jan 13, 1995, 12:15 AM CST
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, Red River Parish, LA
The nearest sounding before it
Longview/Gregg, TX (KGGG), launched 00:00Z, 5.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130509 SVRSHV LAC013-081-119-130615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1108 PM CST THU JAN 12 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST LOUISIANA ...BIENVILLE PARISH...RED RIVER PARISH...WEBSTER PARISH AT 1102 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST LOUISIANA THAT EXTENDED FROM NEAR BENTON SOUTH TO NEAR BOSSIER CITY AND MANSFIELD LOUISIANA. THIS BAND OF STORMS HAS PRODUCED WINDS TO NEAR 55 MPH AS THEY SPREAD OVER WESTERN SHREVEPORT AT THE WEATHER SERVICE OFFICE. THESE WINDS WILL CAUSE TREE AND LIMB DAMAGE AND MAY CAUSE SOME SCATTERED POWER OUTAGES. ...A SEVERE THUNDERSTORM WARNING CONTINUED IN EFFECT UNTIL MIDNIGHT FOR CADDO...BOSSIER..AND DESOTO PARISHES IN NORTHWEST LOUISIANA... ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM FOR NORTHWEST LOUISIANA AND EAST TEXAS GENERALLY SOUTHEAST OF A LINE FROM NEAR OIL CITY SOUTHWEST TO NEAR CENTER TEXAS... ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 700 AM CST FOR THE EASTERN HALF OF NORTH LOUISIANA SOUTHWEST OF A LINE FROM NEAR RUSTON SOUTHEAST TO NEAR WINNSBORO AND NORTH OF ST JOSEPH... ...PEA AND MARBLE SIZE HAIL REPORTED AT STONEWALL AT 1100 PM CST IN NORTHERN DESOTO PARISH... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIV&E INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 8:30 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 12, 8:30 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST FRI JAN 12 1995 WILL DROP MAX TEMPS ABT A CAT FOR TMRW. OTRW...NO CHGS. 5
In the hours before
Special weather statement, Jan 12, 6:08 PM CST, 5 hours before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 608 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA... AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN AND JUST SOUTH OF HORATIO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA LOUISIANA. RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK AND LUFKIN TEXAS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH NORTHEAST AT NEAR 30 MPH. SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 6:09 PM CST, 4 hours 59 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 608 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA... AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN AND JUST SOUTH OF HORATIO ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA LOUISIANA. RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK AND LUFKIN TEXAS. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH NORTHEAST AT NEAR 30 MPH. SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 9:49 PM CST, 1 hour 19 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 949 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR NORTHWEST LOUISIANA AND MUCH OF SOUTHEAST TEXAS SOUTHEAST OF A LONGVIEW TO AUSTIN LINE... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...A BAND OF THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND DANGEROUS LIGHTNING...CONTINUED TO SPREAD OVER EAST TEXAS... AT 940 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF SHOWERS AND THUNDERSTORMS ABOUT 15 MILES WIDE OVER EAST TEXAS. THE BAND EXTENDED FROM NEAR LAKE OF THE PINES SOUTHEAST TO NEAR MARSHALL...CARTHAGE..AND TIMPSON. THE BAND WAS MOVING TO THE EAST AT NEAR 30 MPH. ALONG AND NEAR THIS BAND...STRONG AND GUSTY WINDS...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL OCCUR. RADAR ALSO SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA. THE AREA EXTENDED WEST OF A LINE FROM NEAR HOT SPRINGS SOUTH TO NEAR TEXARKANA ARKANSAS AND TO NEAR MARSHALL...CARTHAGE..AND HEMPHILL TEXAS. OTHER STRONG THUNDERSTORMS WERE INDICATED OVER TOLEDO BEND LAKE WEST OF FLORIEN LOUISIANA AND NEAR ASHDOWN ARKANSAS. MOVEMENT WAS TO THE NORTHEAST AT 25 TO 30 MPH.
Special weather statement, Jan 12, 10:05 PM CST, 1 hour 3 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153- 166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 949 PM CST THU JAN 12 1995 ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR NORTHWEST LOUISIANA AND MUCH OF SOUTHEAST TEXAS SOUTHEAST OF A LONGVIEW TO AUSTIN LINE... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS... ...A BAND OF THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND DANGEROUS LIGHTNING...CONTINUED TO SPREAD OVER EAST TEXAS... AT 940 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF SHOWERS AND THUNDERSTORMS ABOUT 15 MILES WIDE OVER EAST TEXAS. THE BAND EXTENDED FROM NEAR LAKE OF THE PINES SOUTHEAST TO NEAR MARSHALL...CARTHAGE..AND TIMPSON. THE BAND WAS MOVING TO THE EAST AT NEAR 30 MPH. ALONG AND NEAR THIS BAND...STRONG AND GUSTY WINDS...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL OCCUR. RADAR ALSO SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA. THE AREA EXTENDED WEST OF A LINE FROM NEAR HOT SPRINGS SOUTH TO NEAR TEXARKANA ARKANSAS AND TO NEAR MARSHALL...CARTHAGE..AND HEMPHILL TEXAS. OTHER STRONG THUNDERSTORMS WERE INDICATED OVER TOLEDO BEND LAKE WEST OF FLORIEN LOUISIANA AND NEAR ASHDOWN ARKANSAS. MOVEMENT WAS TO THE NORTHEAST (AT 25 TO 30 MPH.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:54 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 66 min |
| Jan 12, 10:54 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 66 min |
| Jan 12, 11:08 PM CST | Severe Thunderstorm Warning | SHV | Webster | 67 min |
| Jan 13, 12:19 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Red River | 56 min |
| Jan 13, 12:19 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.